MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, after surgery, lens was explanted in a secondary procedure due to patient had severe blurring of light, and during the one-week follow-up, fine scratches occurred on the optic.The iol was replaced with unspecified lens at another hospital.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3., h.6.And h.11.Iol returned in two segments inside a sealed non-company pouch.Solution is dried on the iol (intraocular lens).Both haptics are intact.The optic is torn/split-cut dividing the iol in two and is scratched/marked rejectable with a piece missing.We are unable to determine the root cause for the reported complaint "explant, patient had blurring of light with fine scratches on the optic".The iol was returned in two segments, which is consistent with lens having been explanted.The product was subject to handling and the reported damage was highlighted post implantation.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the product contributed to the event.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20667758
Report Number9612169-2024-01155
Device Sequence Number7239304
Product Code POE
UDI-Device Identifier00380652405300
UDI-Public(01)00380652405300(17)260723(11)220725(10)25452540
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.230
Device Lot Number25452540
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown